Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I began my accutane course 8 days ago, and my derm prescribed me 20 mg a day for 6 months....I told her that I thought this dose was too low, but she said it is perfect for my mild acne and my weight, 52 kg. I told her that I have read that one have to reach a cummulative dose of at least 120/mg/kg to avoid acne coming back, and she said that that is the dose Roche recommends for people with really severe acne (for what the product is really made for). She said that the doctors who prescribe mega doses like that for people who have mild to moderate acne are criminals, because they are making people take unnecessary more mg of this powerful medication that can lead to so many problems and side effects... So, she said: trust me... this is what your acne needs, it will clear up for good and you´ll have less of this substance in your body, which is really positive...

What do you guys think??

Share this post


Link to post
Share on other sites

Personally, I think your derm sounds responsible and truly wants to help you. If you need more after that Im sure she would be willing to prescribe, she just wants to keep it at a minimum to avoid unnecessary complications.

Share this post


Link to post
Share on other sites
Personally, I think your derm sounds responsible and truly wants to help you. If you need more after that Im sure she would be willing to prescribe, she just wants to keep it at a minimum to avoid unnecessary complications.

Yeah, that's true. My derm was the same way...she was so cautious about my dose, especially because I'm a university student and she was worried I would have trouble concentrating in school. If you want a higher dose, just keep communication open with her. As your course goes along, if you're pleased with how it's working and you're having minimal side effects, tell her that at your next appointment. Doctors like to know that you're optimistic and on board, and that you're looking out for yourself.

If you're still not clear at the end of the course, she will probably extend your dose. And a long-term, low-dose course can be just as effective as a burst of high-dose Accutane (sometimes more effective).

Share this post


Link to post
Share on other sites

I say leave it to the experts. I'm on 20mg a day, I was moderately severe... possibly even severe, and I'm clear!!! Trust your derm.

Also, I totally agree with this - "doctors who prescribe mega doses like that for people who have mild to moderate acne are criminals"

Share this post


Link to post
Share on other sites

Yes trust her she knows what she is doing. I'm also took 20mg/day 8 months and I weigh around 45kg. I'm already post-tane for over a year and I'm still acne free.

Share this post


Link to post
Share on other sites

I have to echo what everyone else has already said: Your derm is being responsible and watching out for your best interests. :) Lower doses = less risk for side effects or even permanent effects.

Share this post


Link to post
Share on other sites
Yes trust her she knows what she is doing. I'm also took 20mg/day 8 months and I weigh around 45kg. I'm already post-tane for over a year and I'm still acne free.

I love hearing stuff like this :D

Share this post


Link to post
Share on other sites
I have to echo what everyone else has already said: Your derm is being responsible and watching out for your best interests. :) Lower doses = less risk for side effects or even permanent effects.

i was prescribed 70, 30 morning and 40 in the evening. i weigh 80kg. is 70 high? i on a short course, 15 weeks i think

Share this post


Link to post
Share on other sites

Your derm is very sensible. I wish mine was.

Low dose if you have to take accutane is the way to go. I would even ask about tappering it down further once you are midway through your course.

Share this post


Link to post
Share on other sites
I have to echo what everyone else has already said: Your derm is being responsible and watching out for your best interests. :) Lower doses = less risk for side effects or even permanent effects.

i was prescribed 70, 30 morning and 40 in the evening. i weigh 80kg. is 70 high? i on a short course, 15 weeks i think

That is a reasonable dosage in the USA but is considered high in other countries. Other countries usually use an even lower dose and that works well according to most posters. There is still a risk of side effects at any dose but the smaller the dose, the lower the risk. Some posters from Asia and EEU countries report a daily dose of 20mg. Some of our US posters have used a very low dose regimen to combat folliculitis, as low as 20mg every few days with a tapering lower to 20mg a week then discontinuing.

If you are worried, discuss a lower dose with your derm. :) Good luck with your course and pay careful attention to your body and keep in contact with your derm.

Share this post


Link to post
Share on other sites

I completely agree with everyone above me. Your derm is extremely sensible. I have been reading about Accutane for a long time now. It was mentioned somewhere that 6 months of 20mg/day is perfect to cure any kind of acne permenantly. The results will be slowly visible but they will be permanant. I am on the same dosage too. I am not seeing any major changes yet but I am gonna hang in....

Share this post


Link to post
Share on other sites
I began my accutane course 8 days ago, and my derm prescribed me 20 mg a day for 6 months....I told her that I thought this dose was too low, but she said it is perfect for my mild acne and my weight, 52 kg. I told her that I have read that one have to reach a cummulative dose of at least 120/mg/kg to avoid acne coming back, and she said that that is the dose Roche recommends for people with really severe acne (for what the product is really made for). She said that the doctors who prescribe mega doses like that for people who have mild to moderate acne are criminals, because they are making people take unnecessary more mg of this powerful medication that can lead to so many problems and side effects... So, she said: trust me... this is what your acne needs, it will clear up for good and you´ll have less of this substance in your body, which is really positive...

What do you guys think??

we have around the same weight and im taking 20mg too and i used to have severe acne.

im almost clear now and i think your derm is right, stick to 20mg.

Good luck! :)

Share this post


Link to post
Share on other sites

Low dose is the only way to go. I have a buddy who had the worst acne i ever saw, he took 20mg per day for 6 months and it cleared up totally for about 3 years then he got some VERY minor acne that returned after about 4 years, but nothing that needed treating...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×